Alert archive / California / Wind Advisories in 2010
Wind Advisory 9, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Oct 23, 2010, 7:30 PM PDT for 6 counties in California. It took effect at Oct 24, 2010, 12:00 AM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2010, 7:30 PM PDT (02:30 UTC)
- In effect from
- Oct 24, 2010, 12:00 AM PDT
- Expired
- Oct 24, 2010, 5:00 PM PDT
- In force
- 17 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 71 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 2.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
924 WWUS76 KMTR 240230 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 730 PM PDT SAT OCT 23 2010 ...GUSTY SOUTHERLY WINDS EXPECTED LATE TONIGHT INTO SUNDAY... .SOUTHERLY WINDS ARE FORECAST TO INCREASE SATURDAY NIGHT AS A STRONG EARLY SEASON STORM APPROACHES THE CALIFORNIA COAST. STRONGEST WINDS ARE EXPECTED TO OCCUR NEAR THE OCEAN AS WELL AS IN THE HILLS AT ELEVATIONS ABOVE 1000 FEET. WINDS WILL BE STRONGEST FROM ABOUT SUNRISE SUNDAY MORNING UNTIL MID AFTERNOON ON SUNDAY. WINDS WILL DECREASE LATE SUNDAY AFTERNOON AND EVENING AFTER A COLD FRONT PASSES THROUGH THE AREA. CAZ006-505-507-509-511-512-241300- /O.NEW.KMTR.WI.Y.0009.101024T0700Z-101025T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- 730 PM PDT SAT OCT 23 2010 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT SUNDAY FOR AREAS NEAR THE OCEAN AS WELL AS ELEVATIONS ABOVE 1000 FEET IN THE SAN FRANCISCO BAY AREA... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT SUNDAY. * WINDS: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH. GUSTS UP TO 45 MPH ARE LIKELY NEAR THE OCEAN WITH GUSTS AS HIGH AS 55 MPH POSSIBLE IN THE HILLS. * TIMING: WINDS WILL INCREASE THROUGH THE NIGHT SATURDAY NIGHT AND BE STRONGEST FROM ABOUT SUNRISE SUNDAY MORNING THROUGH MID AFTERNOON ON SUNDAY. * IMPACTS: SMALL TREE BRANCHES OR LIMBS MAY BREAK AND FALL. UNSECURED OUTDOOR ITEMS COULD BE BLOWN AROUND. DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OUTDOOR OBJECTS THAT MAY BLOW AROUND. && $$ DYKEMA
2 follow-up statements
146 WWUS76 KMTR 241147 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 447 AM PDT SUN OCT 24 2010 ...GUSTY SOUTHERLY WINDS TODAY... .SOUTHERLY WINDS WILL INCREASE AS A STRONG EARLY SEASON STORM APPROACHES THE CALIFORNIA COAST. STRONGEST WINDS ARE EXPECTED TO OCCUR NEAR THE OCEAN AS WELL AS IN THE HILLS AT ELEVATIONS ABOVE 1000 FEET. WINDS WILL BE STRONGEST FROM ABOUT SUNRISE TODAY UNTIL MID AFTERNOON. WINDS WILL DECREASE BY LATE AFTERNOON AND EVENING AFTER A COLD FRONT PASSES THROUGH THE AREA. CAZ006-505-507-509-511-512-250000- /O.CON.KMTR.WI.Y.0009.000000T0000Z-101025T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- 447 AM PDT SUN OCT 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH. GUSTS UP TO 45 MPH ARE LIKELY NEAR THE OCEAN WITH GUSTS AS HIGH AS 55 MPH POSSIBLE IN THE HILLS. * TIMING: WINDS WILL INCREASE THROUGH THE NIGHT SATURDAY NIGHT AND BE STRONGEST FROM ABOUT SUNRISE SUNDAY MORNING THROUGH MID AFTERNOON ON SUNDAY. * IMPACTS: SMALL TREE BRANCHES OR LIMBS MAY BREAK AND FALL. UNSECURED OUTDOOR ITEMS COULD BE BLOWN AROUND. DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OUTDOOR OBJECTS THAT MAY BLOW AROUND. && $$
023 WWUS76 KMTR 242352 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 452 PM PDT SUN OCT 24 2010 CAZ006-505-507-509-511-512-250100- /O.EXP.KMTR.WI.Y.0009.000000T0000Z-101025T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- 452 PM PDT SUN OCT 24 2010 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... WINDS ACROSS THE REGION HAVE BEEN SUBSIDING SINCE MID AFTERNOON AND WILL CONTINUE TO DECREASE THROUGH THE EVENING HOURS. THEREFORE THE WIND ADVISORY FOR THE COAST AND HILLS IN THE SAN FRANCISCO BAY AREA WILL BE ALLOWED TO EXPIRE AT 5 PM PDT THIS AFTERNOON. $$ DYKEMA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Oct 23, 2:43 PM PDT, 4 hours 47 minutes earlier.
Area forecast discussion, Oct 23, 2:43 PM PDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
243 PM PDT SAT OCT 23 2010
.DISCUSSION...AS OF 2:43 PM PDT SATURDAY...LATEST RADAR LOOPS
INDICATE AN INCREASE IN ECHOES APPROACHING THE CWA WITH RAINFALL
BECOMING HEAVIER FROM THE NORTH BAY SOUTH THROUGH SAN FRANCISCO.
RAINFALL TOTALS ARE NOW OVER AN INCH OVER THE PAST 6 HOURS AT
VENADO IN SONOMA COUNTY...AND RAINFALL RATES ARE EXPECTED TO
INCREASE AS THE NEXT IN A SERIES OF STORMS APPROACHES THE COAST.
WINDS ARE EXPECTED TO INCREASE AND BE GUSTY ALONG THE COAST NORTH OF
SANTA CRUZ AND IN THE HILLS ON SUNDAY...BUT SHOULD REMAIN BELOW
ADVISORY CRITERIA. A LOT OF RAIN IS POSSIBLE...ESPECIALLY NORTH OF
THE GOLDEN GATE WITH UP TO 5 INCHES TOTAL ACROSS THE WETTEST NORTH
BAY MOUNTAINS...AND 2-3 INCHES LIKELY ELSEWHERE ACROSS HIGHER TERRAIN
IN THE SF BAY AREA. AT LOWER ELEVATIONS...FROM ONE TO TWO INCHES OF
RAIN ARE EXPECTED IN THE NORTH BAY...WITH A HALF INCH TO AN INCH AND
A HALF ACROSS THE REST OF THE SF BAY AREA...AND A QUARTER TO A HALF
INCH IN THE MONTEREY BAY AREA.
NO MAINSTEM RIVER FLOODING IS EXPECTED THIS EARLY IN THE SEASON...
HOWEVER THERE COULD BE SOME MINOR URBAN FLOODING ISSUES AS STORM
DRAINS COULD BE CLOGGED WITH LEAVES AND OTHER DEBRIS. DRIVERS SHOULD
ALSO SLOW DOWN AS THERE WILL BE PONDING ON ROADWAYS.
SHOWERS WILL DECREASE BY SUNDAY NIGHT AND MONDAY AS A FLAT RIDGE
DEVELOPS. DRY WEATHER IS EXPECTED ON TUESDAY AND WEDNESDAY WITH A
WEAK RIDGE OVER THE DISTRICT.
ANOTHER SYSTEM IS EXPECTED TO AFFECT THE AREA LATER IN THE WEEK
WITH A CHANCE OF RAIN EXPECTED IN THE NORTH BAY WEDNESDAY NIGHT...
AND RAIN CHANCES INCREASING AND SPREADING SOUTH ACROSS THE DISTRICT
THURSDAY THROUGH FRIDAY. MEDIUM RANGE MODELS ARE IN BETTER AGREEMENT
REGARDING NEXT WEEKEND WITH ANOTHER WET TROUGH APPROACHING THE COAST.
&&
.AVIATION...AS OF 10:54 AM PDT SATURDAY...A COLD FRONT IS MOVING
TOWARDS THE TERMINALS THIS MORNING AND IS USHERING IN MID TO HIGH
LEVEL CLOUDS. CIGS WILL BEGIN TO LOWER BY EARLY AFTERNOON AS RAIN
SPREADS ACROSS THE FORECAST AREA.
VICINITY OF KSFO...VFR CIGS WILL LOWER AS THE FRONT APPROACHES WITH
MVFR BASES BKN015 AND LIGHT RAIN EXPECTED BY 2200Z. WINDS WILL BE
EAST SOUTHEAST AHEAD OF THE FRONT AT 10KT WITH GUSTS TO 15KT. RAIN
INTENSITY WILL INCREASE BY 1700Z SUNDAY.
KSFO BRIDGE APPROACH...SAME AS KSFO.
MONTEREY BAY AREA TERMINALS...VFR IS EXPECTED TO PREVAIL WITH LIGHT
WINDS INCREASING OUT OF THE SOUTH 5 TO 10 KT. MVFR CIGS BKN025 ARE
EXPECTED BY 2200Z WITH LIGHT RAIN BY 2300Z.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...PT REYES TO PIGEON PT 0-10 NM
SCA...SF BAY THIS AFTERNOON
&&
PUBLIC FORECAST: 10
AVIATION/MARINE: LARRYHazardous weather outlook, Oct 23, 2:28 PM PDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 228 PM PDT SAT OCT 23 2010 CAZ006-505>513-241300- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- 228 PM PDT SAT OCT 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA. .DAY ONE...SATURDAY AFTERNOON AND SATURDAY NIGHT PERIODS OF RAIN ARE FORECAST. SOUTH WINDS WILL INCREASE AND BE LOCALLY GUSTY IN THE HILLS LATE SATURDAY NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG EARLY SEASON STORM SYSTEM WILL BRING PERIODS OF RAIN AND GUSTY SOUTHWEST WINDS TO THE REGION ON SUNDAY AND SUNDAY EVENING. LOCALLY HEAVY RAIN IS POSSIBLE ON SUNDAY...WHICH COULD CAUSE MINOR URBAN FLOODING. DRY WEATHER IS FORECAST FOR MONDAY THROUGH WEDNESDAY...BUT ANOTHER WEATHER SYSTEM MAY BRING MORE RAIN AND WIND TO THE REGION FROM LATE WEDNESDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ516>518-528>530-241300- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 228 PM PDT SAT OCT 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MONTEREY BAY AREA. .DAY ONE...SATURDAY AFTERNOON AND SATURDAY NIGHT PERIODS OF RAIN ARE FORECAST SATURDAY AFTERNOON AND SATURDAY NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG EARLY SEASON STORM SYSTEM WILL BRING PERIODS OF RAIN AND GUSTY SOUTHWEST WINDS TO THE REGION ON SUNDAY AND SUNDAY EVENING. LOCALLY HEAVY RAIN IS POSSIBLE ON SUNDAY AFTERNOON...MAINLY IN THE SANTA LUCIA MOUNTAINS. DRY WEATHER IS FORECAST FOR MONDAY THROUGH WEDNESDAY...BUT ANOTHER WEATHER SYSTEM MAY BRING MORE RAIN AND WIND TO THE REGION THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. DYKEMA
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 2:53 AM PDT | Small Craft Advisory for Rough Bar | MTR | 10 days | |
| Oct 24, 2:53 AM PDT | Small Craft Advisory for Hazardous Seas | MTR | 10 days | |
| Oct 24, 9:18 AM PDT | Areal Flood Advisory | MTR | Contra Costa, Marin, Napa, Sonoma | 6 hr |
| Oct 24, 11:27 AM PDT | Gale Warning | MTR | 3 hr | |
| Oct 24, 2:48 PM PDT | Gale Warning | MTR | 7 hr | |
| Oct 24, 2:48 PM PDT | Small Craft Advisory for Rough Bar | MTR | 54 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.